Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 75, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 26, 2004, 2:04 PM CDT for Christian County, Kentucky. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2004, 2:04 PM CDT (19:04 UTC)
- Expired
- May 26, 2004, 2:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Christian County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 11:25 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.1 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1081 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:56 AM CDT, 11 hours 8 minutes earlier.
Area forecast discussion, May 26, 2:56 AM CDT, 11 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 256 AM CDT WED MAY 26 2004 .DISCUSSION... MAIN QUESTIONS THIS MORNING ARE FLOOD WATCH TIMING AND ATTEMPTS TO CLARIFY PRECIPITATION TIMING AND LOCATION. WILL GO WITH FFA OVER THE ENTIRE AREA THROUGH 6AM THURSDAY FOR SEVERAL REASONS. OVER THE NORTHERN SECTIONS...RAINFALL FROM TUESDAY EVENING CONVECTION HAS SATURATED THE SOIL IN MANY AREAS. SOME LOCATIONS RECEIVED 3 INCHES IN 1 HOUR. ANY ADDITIONAL ORGANIZED CONVECTION WILL INITIATE MORE FLOODING. SOME FLOOD WARNINGS STILL GOING BASED ON REPORTS OF CLOSED ROADS. OVER THE REST OF THE CWA...HIGH PRECIPITABLE WATER VALUES OF OVER 1.5 INCHES...RELATIVELY SLOW STORM SPEEDS OF 20 TO 30 MPH AND TRAINING OF ECHOES POSSIBLE NEAR THE BOUNDARY. COORDINATED WITH HPC AND SURROUNDING OFFICES ON FFA AS HPC HAS US IN ISOLATED EXCESSIVE RAINFALL. DIFFICULT TO DETERMINING EXACT LOCATION OF BOUNDARY WHICH MAY BE DRIVEN MORE BY CONVECTION THAN SYNOPTIC PATTERN...SO WENT WITH ENTIRE FORECAST AREA. ETA SEEMS TO BE THE MODEL TO GO WITH AS IT HAS A BETTER HANDLE ON INITIAL FRONTAL LOCATION...HAS HIGHER QPF AMOUNTS...WHICH HPC SUGGESTS IS THE BEST CONSIDERING PAST COUPLE OF DAYS. GFS ALSO MAY BE SUFFERING FROM CONVECTIVE FEEDBACK. 04Z SURFACE ANALYSIS HAD FRONT EXTENDING FROM NEAR SBN TO POF TO WEAK SURFACE LOW NEAR PBF. ETA HAS THIS FRONT EXTENDING EAST TO WEST OVER NORTHERN PART OF CWA BY 18Z WEDNESDAY...THEN SLOWLY SINKING SOUTH TO KENTUCKY/TENNESSEE BORDER BY 06Z. WILL FOCUS POPS NEAR BOUNDARY. AFTER THAT...THINGS GET A BIT MORE CONFUSING AS FRONT APPEARS TO WASH OUT. WEAK SYSTEM EXPECTED TO MOVE ACROSS THE NORTHEAST SECTIONS ON THURSDAY AFTERNOON AND EVENING. THIS WILL BRING ANOTHER WEAK FRONT INTO THE REGION...REACHING PAH AROUND 18Z FRIDAY...HANG UP OVER TENNESSEE BY SATURDAY...THEN RETREAT NORTH AS A WARM FRONT BY SUNDAY. WILL KEEP THE CHANCE OR SLIGHT CHANCE POPS GOING FROM THURSDAY INTO SATURDAY. DAY 1 OUTLOOK FROM SPC EXPECTS MAIN STORM INITIATION TO BE IN SOUTHERN MISSOURI THIS AFTERNOON AND FOCUS ALONG FRONT ACROSS THE CENTRAL PORTION OF CWA. WILL GENERALLY RAISE TEMPERATURES OVER THE NEXT COUPLE OF DAYS...CLOSER TO MET NUMBERS TODAY AND THEN A COMBINATION OF MAV/MET AND LOCAL TEMPERATURE COMPUTATIONS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH UNTIL 6AM THURSDAY. MO...FLOOD WATCH UNTIL 6AM THURSDAY. IL...FLOOD WATCH UNTIL 6AM THURSDAY. IN...FLOOD WATCH UNTIL 6AM THURSDAY. && SPODEN
Hazardous weather outlook, May 26, 5:03 AM CDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 503 AM CDT WED MAY 26 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-271000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 503 AM CDT WED MAY 26 2004 ...FLOOD WATCH TODAY AND TONIGHT FOR THE ENTIRE QUAD STATE AREA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT AS A SLOW MOVING FRONT PUSHES THROUGH THE REGION. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...SOME OF THEM WILL PRODUCE HEAVY RAINFALL. PLEASE SEE THE LATEST FLOOD WATCH PRODUCT FOR ADDITIONAL INFORMATION. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE ENTIRE QUAD STATE REGION. THE MAIN THREAT WILL BE DAMAGING WINDS AND SOME LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THROUGH EARLY TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH THURSDAY AND FRIDAY. THE RISK OF SEVERE THUNDERSTORMS EXTENDS INTO SATURDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED MAINLY DURING THE AFTERNOON AND EVENINGS FOR THE NEXT SEVERAL DAYS. SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP UP WITH THE LATEST FORECASTS AND STATEMENTS THROUGH THE PERIOD. ANY REPORTS OF FLOODING OR HEAVY RAINFALL WOULD BE APPRECIATED TODAY AND TONIGHT. SPODEN
In the hours before
Local storm report, May 26, 11:46 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1146 AM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1142 AM TSTM WND DMG EVANSVILLE 38.09N 89.93W
05/26/2004 RANDOLPH IL AIRPLANE PILOT
NUMEROUS TREES DOWN THROUGHOUT THE CITY AND COUNTY.
&&
MJNLocal storm report, May 26, 12:20 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1220 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL KARBERS RIDGE 37.58N 88.33W
05/26/2004 0.75 INCH HARDIN IL PUBLIC
1200 PM HAIL CAVE-IN-ROCK 37.47N 88.17W
05/26/2004 1.25 INCH HARDIN IL EMERGENCY MNGR
1200 PM TSTM WND DMG CAVE-IN-ROCK 37.47N 88.17W
05/26/2004 HARDIN IL EMERGENCY MNGR
NUMEROUS TREES DOWN ON RTE 146 AND THE PETERS CREEK AREA
HEADING TOWARD CAVE-IN-ROCK.
&&
MJNLocal storm report, May 26, 12:33 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1233 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1221 PM HAIL PROVIDENCE 37.40N 87.75W
05/26/2004 1.00 INCH WEBSTER KY LAW ENFORCEMENT
&&
MJNLocal storm report, May 26, 12:46 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1246 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL MADISONVILLE 37.34N 87.51W
05/26/2004 1.00 INCH HOPKINS KY TRAINED SPOTTER
&&
MJNLocal storm report, May 26, 1:03 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
103 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL MADISONVILLE 37.34N 87.51W
05/26/2004 0.88 INCH HOPKINS KY EMERGENCY MNGR
&&
MJNSpecial weather statement, May 26, 1:55 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 155 PM CDT WED MAY 26 2004 ILZ075>078-080>094-KYZ001>006-008-009-MOZ076-086-087-100-107>112-114- 262200- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALLOWAY KY- CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-EDWARDS IL-FRANKLIN IL- FULTON KY-GALLATIN IL-GRAVES KY-HAMILTON IL-HARDIN IL-HICKMAN KY- JACKSON IL-JEFFERSON IL-JOHNSON IL-MARSHALL KY-MASSAC IL- MCCRACKEN KY-MISSISSIPPI MO-NEW MADRID MO-PERRY IL-PERRY MO-POPE IL- PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-STODDARD MO-UNION IL- WABASH IL-WAYNE IL-WAYNE MO-WHITE IL-WILLIAMSON IL- 155 PM CDT WED MAY 26 2004 ...TORNADO WATCH 294 IN EFFECT UNTIL 900 PM CDT... ...FLOOD WATCH CONTINUES INTO TONIGHT... A TORNADO WATCH IS IN EFFECT UNTIL 900 PM CDT FOR ALL OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND EXTREME WESTERN KENTUCKY...WEST OF THE LAKES AREA. EARLY AFTERNOON REGIONAL DOPPLER RADARS INDICATED THE PROGRESSION OF SHOWERS AND THUNDERSTORMS INTO SOUTHERN ILLINOIS...WITH MORE DEVELOPMENT OCCURRING OVER SOUTHEAST MISSOURI AND EXTREME WESTERN KENTUCKY. EARLY MORNING CONVECTION LAID OUT AN OUTFLOW BOUNDARY EXTENDING FROM FARMINGTON MISSOURI TO PADUCAH KENTUCKY. AS THE ATMOSPHERE CONTINUES TO DESTABILIZE...MORE SEVERE THUNDERSTORMS ARE EXPECTED IN THE WATCH AREA. ALONG AND SOUTH OF THE AFOREMENTIONED BOUNDARY...THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS...AND TORNADOES EXISTS. IN THE COOLER AIR NORTH OF THE BOUNDARY...THE MAIN THREAT WILL BE LARGE HAIL. EVERYWHERE...THE THREAT FOR FLOODING WILL REMAIN HIGH...ESPECIALLY IN AREAS THAT HAVE ALREADY RECEIVED HEAVY RAIN FROM PREVIOUS THUNDERSTORM ACTIVITY. KYZ007-010>013-016-017-021-022-262200- CALDWELL KY-CHRISTIAN KY-CRITTENDEN KY-HOPKINS KY-LIVINGSTON KY- LYON KY-MUHLENBERG KY-TODD KY-TRIGG KY- 155 PM CDT WED MAY 26 2004 ...SEVERE THUNDERSTORM WATCH 293 CONTINUES UNTIL 600 PM CDT... ...FLOOD WATCH CONTINUES INTO TONIGHT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE SOUTHERN PENNYRILE REGION OF WESTERN KENTUCKY...EAST OF THE LAKES AREA... UNTIL 600 PM CDT. THIS INCLUDES COUNTIES FROM LIVINGSTON AND TRIGG EAST TO MUHLENBERG AND TODD. EARLY AFTERNOON REGIONAL DOPPLER RADARS CONTINUE TO INDICATE A DEVELOPING LINE OF THUNDERSTORMS OVER WESTERN KENTUCKY...FROM PADUCAH TO JUST SOUTH OF MADISONVILLE. THIS DEVELOPMENT WAS OCCURRING ALONG AN OUTFLOW BOUNDARY...ESTABLISHED BY CONVECTION EARLIER IN THE DAY. AS THE ATMOSPHERE CONTINUES TO DESTABILIZE...MORE SEVERE THUNDERSTORMS ARE EXPECTED IN THE WATCH AREA. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...AN ISOLATED TORNADO CANNOT BE RULED OUT. EVERYWHERE...THE THREAT FOR FLOODING WILL REMAIN HIGH...ESPECIALLY IN AREAS THAT HAVE ALREADY RECEIVED HEAVY RAIN FROM PREVIOUS THUNDERSTORM ACTIVITY. INZ081-082-085>088-KYZ014-015-018>020-262200- DAVIESS KY-GIBSON IN-HENDERSON KY-MCLEAN KY-PIKE IN-POSEY IN- SPENCER IN-UNION KY-VANDERBURGH IN-WARRICK IN-WEBSTER KY- 155 PM CDT (155 PM EST) WED MAY 26 2004 ...SEVERE THUNDERSTORM WATCH 292 IS NO LONGER IN EFFECT... ...FLOOD WATCH CONTINUES INTO TONIGHT... A SEVERE THUNDERSTORM WATCH IN NO LONGER IN EFFECT FOR SOUTHWEST INDIANA OR FAR NORTHWEST KENTUCKY. LATEST IMAGES FROM REGIONAL DOPPLER RADARS INDICATE THE FOCUS FOR SEVERE THUNDERSTORMS HAS SHIFTED SOUTH OF THE IMMEDIATE AREA FOR AT LEAST THE NEXT FEW HOURS. IF THUNDERSTORMS PROGRESSING INTO SOUTHERN ILLINOIS HOLD TOGETHER... THE THREAT FOR SEVERE WEATHER MAY AGAIN INCREASE AS WE HEAD INTO THE LATE AFTERNOON AND EVENING HOURS. EVERYWHERE...THE THREAT FOR FLOODING WILL REMAIN HIGH...ESPECIALLY IN AREAS THAT HAVE ALREADY RECEIVED HEAVY RAIN FROM PREVIOUS THUNDERSTORM ACTIVITY. PRESLEY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:31 PM CDT | Flash Flood Warning | PAH | Hamilton, White | 119 min |
| May 25, 10:11 PM CDT | Severe Thunderstorm Warning | PAH | Johnson | 34 min |
| May 25, 10:26 PM CDT | Severe Thunderstorm Warning | PAH | Pope | 49 min |
| May 26, 9:54 AM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 36 min |
| May 26, 9:59 AM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Wayne | 46 min |
| May 26, 10:15 AM CDT | Severe Thunderstorm Warning | PAH | Jackson, Williamson | 45 min |
| May 26, 10:19 AM CDT | Severe Thunderstorm Warning | PAH | White | 41 min |
| May 26, 10:34 AM CDT | Severe Thunderstorm Warning | PAH | Saline | 41 min |
| May 26, 10:39 AM CDT | Severe Thunderstorm Warning | PAH | Franklin | 36 min |
| May 26, 11:00 AM CDT | Severe Thunderstorm Warning | PAH | Williamson | 45 min |
| May 26, 11:12 AM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Saline | 63 min |
| May 26, 11:23 AM CDT | Tornado Warning | PAH | Saline | 37 min |
| May 26, 11:41 AM CDT | Tornado Warning | PAH | Hardin | 49 min |
| May 26, 1:52 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 38 min |
| May 26, 2:16 PM CDT | Severe Thunderstorm Warning | PAH | Franklin | 29 min |
| May 26, 2:37 PM CDT | Flash Flood Warning | PAH | Franklin | 83 min |
| May 26, 2:40 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Saline | 50 min |
| May 26, 3:08 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 37 min |
| May 26, 3:57 PM CDT | Severe Thunderstorm Warning | PAH | Pulaski | 33 min |
| May 26, 4:00 PM CDT | Flash Flood Warning | PAH | Gallatin, Saline | 2 hr |
| May 26, 4:04 PM CDT | Severe Thunderstorm Warning | PAH | Massac | 41 min |
| May 26, 6:06 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 29 min |
| May 25, 10:49 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 41 min |
| May 26, 11:33 AM CDT | Severe Thunderstorm Warning | PAH | Daviess | 27 min |
| May 26, 11:57 AM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Union, Webster | 63 min |
| May 26, 12:19 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 56 min |
| May 26, 12:36 PM CDT | Tornado Warning | PAH | Hopkins | 24 min |
| May 26, 12:49 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 41 min |
| May 26, 4:02 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 43 min |
| May 26, 4:05 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 40 min |
| May 26, 4:10 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 55 min |
| May 26, 4:38 PM CDT | Tornado Warning | PAH | Christian | 37 min |
| May 26, 4:46 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 29 min |
| May 26, 4:53 PM CDT | Tornado Warning | PAH | Todd | 37 min |
| May 25, 8:12 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Perry | 48 min |
| May 26, 3:11 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 34 min |
| May 26, 3:22 PM CDT | Tornado Warning | PAH | Cape Girardeau | 23 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.